MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00533260
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/10/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix biliary stent was removed during an endoscopic retrograde cholangiopancreatography (ercp) performed in the common bile duct on (b)(6) 2018.On (b)(6) 2018 the patient had the advanix biliary stent implanted in the cbd with no issues reported.According to the complainant, on (b)(6) 2018 during the scheduled stent removal procedure, when the physician attempted to remove the advanix biliary stent using a standard polypectomy snare, pieces appeared to strip away with minor retraction of the snare.The stent tore tangentially along its length from the distal flange to the distal tip.The physician managed to grab the remaining stent body and remove this with the snare, along with the torn off section.All broken pieces of stent were removed from the patient.The patient was reported to be ok following the procedure.There were no patient complication as a result of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block f10: device code 1069 has been selected to address the reportable event of stent break.Block h10: a visual examination of the returned device was performed and found that the proximal end of the stent was stretched and broken, including the barb.Based on the product analysis, the damage found on the stent is typically made due to grab and pull the stent with the snare during the stent removal.Once the stent is caught with snare, excessive force to remove it can stretch the stent and ultimately breaking the stent.Therefore, 'cause traced to component failure' is selected as the most probable root cause for the complaint.The dhr review was performed and no anomalies were observed, the review confirmed that the accepted device met all manufacturing specifications.H11: correction to b1:adverse event/product problem change from product problem to adverse event and product problem.Correction to e1: updated zip code to 6150.Correction to e4: initial reporter sent report to fda changed to no.Correction to h1: type of reportable event changed from malfunction to serious injury for intervention required to remove broken stent piece.

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8059456
Report Number3005099803-2018-61240
Device Sequence Number11238415
Product Code FGE
UDI-Device Identifier08714729786634
UDI-Public08714729786634
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2019
Device Model NumberM00533260
Device Catalogue Number3326
Device Lot Number0020223336
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2018
Initial Date Received by Manufacturer 10/16/2018
Supplement Date Received by Manufacturer12/04/2018
Initial Report FDA Received Date11/12/2018
Supplement Report FDA Received Date01/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;